Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have gastroparesis and having pain under ribs and breast bone. What do you recommend?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1731 Questions
Question
I have gastroparesis and I have been having so much pain under my ribs and breast bone, left shoulder blade and left side of jaw. It's not my heart per arteriogram. What would you suggest?
Posted Sun, 10 Nov 2013 in General Health
 
 
Answered by Dr. Arun 2 hours later
Hi
Thanks for writing to health care magic.
If your arteriogram ruled out heart, then do not worry.
The pain I think could be due to reflux or hiatus hernia . Try antacids or proton pump inhibitors like rabeprazole once a day for few days.
If the pain persists consult your physician
Regards
Dr Arun
Above answer was peer-reviewed by
 
Follow-up: Have gastroparesis and having pain under ribs and breast bone. What do you recommend? 14 hours later
With gastroparesis I already take dexalant on a daily basis along with other medications for constipation. Just not sure why gastroparesis of the stomach would cause so much pain and apparently not many Dr.'s do either. If you have any suggestions please let me know because my gastroenterologit doesn't either.
 
 
Answered by Dr. Arun 9 hours later
Hi
Gastroparesis can result in severe abdominal pain.
Usually it is advisable to take low fibre and low residue diet, if severe restriction on fats may be necessary.
Food balls can also become a cause for intestinal obstruction.
You can try metoclopromide or erythromycin which are usually given in such conditions , to improve the motility of gut.
You are already on dexilant for acid control.
Try medications to increase motility as suggested before.
Wishing you good recovery.
Regards
Dr Arun
Above answer was peer-reviewed by
 
Follow-up: Have gastroparesis and having pain under ribs and breast bone. What do you recommend? 10 hours later
I know reglan would help but I can't take it because I had the beginnings of the severe side affects and have tried the erythromycin. My gastroenterologist says there's not much more he can do. I will search for a motility Dr. who is more familiar with this issue. I thank you for trying!
 
 
Answered by Dr. Arun 3 minutes later
Wishing you speedy recovery.
Regards
Dr Arun
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor